MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-32
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 04-dec-2023, abbott point of care (apoc) was contacted by a customer who reported that i-stat 1 analyzer (sn (b)(6)) was swollen and burst inside the battery compartment.Business partner replaced the battery and battery carrier but analyzer is not activating.The analyzer were replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.There was limited information and battery carrier information was not provided at the time of this report.There are no details surrounding the event, condition of the analyzer in use, nor if the product was being used as intended.There are no injuries associated with the events.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 28-feb-2023.The customer reported that the battery of i-stat 1 analyzer s/n (b)(6) was swollen and had burst inside the battery compartment.The customer also reported the analyzer would not activate after they replaced the battery and the battery carrier.Failure analysis confirmed the complaint of no activation and the cause was determined to be corrupted jam2156a/clew a47 software.During failure analysis, there were no signs of burnt components or short-circuit noted, and no indication that a battery had burst within the battery compartment.As the complaint battery has not been returned for investigation.A rocketware search spanning three months revealed no incidents similar to a reported swollen/burst battery.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
185 corkstown road
ottawa, ontario K2H 8-V4
CA   K2H 8V4
MDR Report Key18266117
Report Number2245578-2023-00174
Device Sequence Number7757019
Product Code CGA
UDI-Device Identifier00054749003716
UDI-Public00054749003716
Combination Product (Y/N)N
Initial Reporter CountryNP
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-32
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown